Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 26, NWS Miami, FL

August 28, 2016

NWS Miami, FL issued this small craft advisory at Aug 28, 2016, 5:12 PM EDT. It took effect at Aug 28, 2016, 8:00 PM EDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Aug 28, 2016, 5:12 PM EDT (21:12 UTC)
In effect from
Aug 28, 2016, 8:00 PM EDT
Expired
Sep 2, 2016, 4:00 PM EDT
In force
5 days
Issued by
NWS Miami, FL

The text

As transmitted.

966 
WHUS72 KMFL 282112
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
512 PM EDT SUN AUG 28 2016


GMZ656-657-676-290515-
/O.NEW.KMFL.SC.Y.0026.160829T0000Z-160830T0000Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
512 PM EDT SUN AUG 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY.

* WINDS AND SEAS...EAST TO SOUTHEAST WINDS INCREASING TO 20 TO 25
  KNOTS WITH HIGHER GUSTS TONIGHT AND CONTINUING THROUGH MONDAY
  NIGHT.

* WAVES/SEAS...SEAS INCREASING TO 5 TO 6 FEET LATER TONIGHT AND
  THROUGH MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
12 follow-up statements
880 
WHUS72 KMFL 290812
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
412 AM EDT MON AUG 29 2016

GMZ656-657-676-300000-
/O.CON.KMFL.SC.Y.0026.000000T0000Z-160830T0000Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
412 AM EDT MON AUG 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. 

* WAVES/SEAS...SEAS INCREASING TO 5 TO 6 FEET THIS MORNING,
  SUBSIDING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
443 
WHUS72 KMFL 292045
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
445 PM EDT MON AUG 29 2016

GMZ656-657-676-300445-
/O.EXT.KMFL.SC.Y.0026.000000T0000Z-160830T1200Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
445 PM EDT MON AUG 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO
  25 KT. SEAS 2 TO 4 FEET.

* WAVES/SEAS...SEAS INCREASING TO 3 TO 5 FEET BY TUESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
426 
WHUS72 KMFL 300111
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
911 PM EDT MON AUG 29 2016

GMZ656-657-676-301200-
/O.CON.KMFL.SC.Y.0026.000000T0000Z-160830T1200Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
911 PM EDT MON AUG 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

* WINDS AND SEAS...SOUTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO
  30KT. SEAS 2 TO 4 FEET.

* WAVES/SEAS...SEAS INCREASING TO 4 TO 5 FEET BY TUESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
941 
WHUS72 KMFL 300716
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
316 AM EDT TUE AUG 30 2016

AMZ630-650-651-670-671-310000-
/O.EXB.KMFL.SC.Y.0026.000000T0000Z-160831T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
316 AM EDT TUE AUG 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY.

* WINDS AND SEAS...SOUTH WINDS AROUND 20 KT WITH GUSTS UP TO 25
  KT. SEAS 3 TO 5 FEET.

* WAVES/SEAS...SEAS INCREASING TO 4 TO 5 FEET BY TUESDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ656-657-676-310000-
/O.EXT.KMFL.SC.Y.0026.000000T0000Z-160831T1200Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
316 AM EDT TUE AUG 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS AROUND 20 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 6 FEET.

* WAVES/SEAS...SEAS INCREASING TO 4 TO 7 FEET BY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
790 
WHUS72 KMFL 302325
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
725 PM EDT TUE AUG 30 2016

AMZ630-650-651-670-671-GMZ656-657-676-311200-
/O.CON.KMFL.SC.Y.0026.000000T0000Z-160831T1200Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
725 PM EDT TUE AUG 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET OVER THE OUTER GULF COAST WATERS AND 3 TO 5
  FEET OVER THE ATLANTIC WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
713 
WHUS72 KMFL 310735
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
335 AM EDT WED AUG 31 2016

AMZ630-650-651-670-671-311500-
/O.EXT.KMFL.SC.Y.0026.000000T0000Z-160831T1500Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
335 AM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...SOUTH WINDS AROUND 20 KT WITH GUSTS UP TO 25
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ656-657-676-010000-
/O.EXT.KMFL.SC.Y.0026.000000T0000Z-160901T1200Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
335 AM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
821 
WHUS72 KMFL 311518
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1118 AM EDT WED AUG 31 2016

AMZ630-650-651-670-671-311630-
/O.EXP.KMFL.SC.Y.0026.000000T0000Z-160831T1500Z/
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1118 AM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS, INCLUDING
BISCAYNE BAY, WAS ALLOWED TO EXPIRE WITH RECENT OBSERVATIONS
INDICATING WINDS SLOWLY SUBSIDING.


$$

GMZ656-657-676-312330-
/O.CON.KMFL.SC.Y.0026.000000T0000Z-160901T1200Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1118 AM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET NEAR SHORE, 6 TO 8 FEET OFF SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
002 
WHUS72 KMFL 312015
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT WED AUG 31 2016

GMZ656-657-312115-
/O.CAN.KMFL.SC.Y.0026.000000T0000Z-160901T1200Z/
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
415 PM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE SUBSIDED ACROSS THE NEARSHORE WATERS OF COLLIER COUNTY
AND THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SMALL
CRAFT, HOWEVER, SHOULD STILL EXERCISE CAUTION DUE TO WINDS OF 15
TO 20 KNOTS AT TIMES.

$$

GMZ676-011100-
/O.EXT.KMFL.SC.Y.0026.000000T0000Z-160902T0000Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
415 PM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY...

* AS TROPICAL STORM HERMINE MOVES TOWARD THE BIG BEND AREA OVER
  THE NEXT DAY OR TWO, WINDS ACROSS THE AREA WILL RANGE 15 TO 25
  KT WITH GUSTS UP TO 30 KT. SEAS AREA FORECAST 5 TO 8 FEET AND
  OCCASIONALLY HIGHER. THEREFORE, THE SMALL CRAFT ADVISORY HAS
  BEEN EXTENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
424 
WHUS72 KMFL 010712
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
312 AM EDT THU SEP 1 2016

GMZ676-020000-
/O.EXT.KMFL.SC.Y.0026.000000T0000Z-160902T1200Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
312 AM EDT THU SEP 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY...

* AS TROPICAL STORM HERMINE MOVES TOWARD THE BIG BEND AREA OVER
  THE NEXT DAY OR TWO...WINDS ACROSS THE AREA WILL RANGE 15 TO 25
  KT WITH GUSTS UP TO 30 KT. SEAS ARE FORECAST 5 TO 8 FEET AND
  OCCASIONALLY HIGHER. THEREFORE...THE SMALL CRAFT ADVISORY HAS
  BEEN EXTENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
749 
WHUS72 KMFL 012325
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
725 PM EDT THU SEP 1 2016


GMZ676-020730-
/O.CON.KMFL.SC.Y.0026.000000T0000Z-160902T1200Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
725 PM EDT THU SEP 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* SOUTH SOUTHWEST WINDS ACROSS OUTER GULF WATERS WILL RANGE FROM
  20 TO 25 KT TONIGHT WITH FORECAST SEAS OF 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
208 
WHUS72 KMFL 020746
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
346 AM EDT FRI SEP 2 2016


GMZ676-021600-
/O.EXT.KMFL.SC.Y.0026.000000T0000Z-160902T2000Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
346 AM EDT FRI SEP 2 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* SOUTH SOUTHWEST WINDS ACROSS OUTER GULF WATERS WILL RANGE FROM 
  20 TO 25 KT TONIGHT WITH FORECAST SEAS OF 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
871 
WHUS72 KMFL 021954
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT FRI SEP 2 2016

GMZ676-022100-
/O.EXP.KMFL.SC.Y.0026.000000T0000Z-160902T2000Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
354 PM EDT FRI SEP 2 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

WINDS WILL BE DROPPING BELOW ADVISORY CRITERIA BY EARLY THIS
EVENING. THEREFORE, THE SMALL CRAFT WILL BE ALLOWED TO EXPIRE.

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 1:27 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 28, 1:27 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Miami FL
127 PM EDT SUN AUG 28 2016

.AVIATION...
VFR conditions will prevail throughout the forecast period.
Scattered showers and thunderstorms will continue across the
region for the rest of this afternoon and into tonight as a
tropical disturbances passes by to our south. MVFR or IFR
conditions could occur in any shower or thunderstorm activity.
Winds will be out of the east at 15 to 20 knots with gusts up to
25 knots across all terminals this afternoon.

&&

.PREV DISCUSSION... /issued 1014 AM EDT SUN AUG 28 2016/

UPDATE...
No changes needed to be made to the previous forecast as
everything looks on track. Scattered showers and thunderstorms
will occur throughout the day across South Florida as this
tropical area of low pressure moves through the Florida Straits
today. Squally weather is likely at times today, especially across
the East Coast Metro Areas as showers and thunderstorms move in
from the Atlantic.

PREV DISCUSSION... /issued 731 AM EDT SUN AUG 28 2016/

AVIATION...
Scattered showers and thunderstorms are expected throughout the
forecast period as a tropical wave passes to the south of the
region. VFR conditions will prevail, however, there could be some
MVFR or IFR conditions in showers and thunderstorms. Winds will be
easterly with speeds near 15 knots with gusts to 25 knots through
the early evening hours on Sunday. Winds will then drop down to
around 10 knots during the overnight hours.

PREV DISCUSSION... /issued 428 AM EDT SUN AUG 28 2016/

DISCUSSION...

Today-Tuesday: The focus for the next few days will be on the
weak and disorganized area of low pressure currently near the
north coast of Cuba. The tropical low is forecast to move through
the Florida Straits through the day, and into the southeastern
Gulf of Mexico on Monday. Saturday night's sounding showed PWATs
slightly lower at around 2", with shower coverage also a little
lower overnight as we saw some effects of the subsidence ahead of
the low.

As we head through the day, especially into this afternoon and
evening, deep tropical moisture will rapidly return to South Florida
with PWATs coming up to 2.3 to 2.4". Brisk east-northeast, and
then east-southeast flow will bring numerous showers and storms
across the region through Tuesday. Better chances will be in the
afternoons with some modest daytime heating. Squally weather is
likely at times, especially along the east coast as gusty showers
and storms periodically move in from the Atlantic. It will be
breezy at times even outside of storms.

Forecast rainfall amounts show potential for 2 to 4 inches with
the heaviest downpours through mid-week, mainly in the Monday-
Tuesday time frame. However, it is important to keep in mind
that these amounts will be highly dependent on the final track
and outcome of the tropical wave. Even at lower amounts, locally
heavy rainfall will be concern with poor drainage flooding
possible, especially in urbanized areas. While not the main
threat, a few stronger storms may produce wind gusts to 40-50 mph
as they move into the east coast, or are enhanced by heating over
the interior.

The increasing east winds, and 1-2ft swell filtering into the
Palm Beach waters into Monday will bring a high risk of rip
currents to the Atlantic beaches over the next few days. Rough
surf will also be a concern along the beaches.

Wednesday-Saturday: Regardless of the eventual development, or
lack thereof, of the tropical low, the forecast through at least
mid week keeps the region in deep tropical moisture and a
continuing unsettled pattern. Numerous showers and thunderstorms
are expected each day, with higher chances in the afternoon and
evening hours, though activity may occur at anytime.

The unsettled weather may extend into Thursday, although coverage
should be decreasing by then. A more typical summer pattern may
return to South Florida by the upcoming weekend. Frequent lightning
and locally heavy rainfall will continue to be the primary threats.
In addition, the abundant moisture will keep conditions muggy and
humid.

AVIATION...
A tropical wave passing south of the region will impact the TAF
sites with passing scattered showers and thunderstorms, with more
widespread coverage possible after 00z Monday. Have gone with VCTS
at the east coast TAF sites through the period, with VCSH possible
at KAPF possible by 13z and VCTS by 16z. VFR flying conditions
will generally prevail outside of any MVFR/IFR associated with
passing showers and thunderstorms.

Winds will be easterly around 10 knots overnight, increasing
during the daytime hours around 15 knots with gusts up to 25 knots
possible, especially for the east coast TAF sites. Winds will
decrease somewhat after 00z, but still be 10-15 knots at times.

MARINE...

Small craft should exercise caution over all the Atlantic coastal
waters during the next couple of days.

East-southeast winds at least 15kts will continue over all the
waters through Monday, with 15-20kts possible at times as an area of
low pressure is forecast to move through the Florida Straits into
the southeastern Gulf of Mexico. For the moment, winds are
forecast to veer more south-southwest into mid week. But considerable
uncertainty remains for winds and seas into mid week hinging on
the eventual movement and potential development of this
disturbance.

Seas are currently forecast to be around 2-4ft in both the the
Atlantic and Gulf, occasionally up to 6 feet at times through mid
week. However this will likely continue to fluctuate with changes
in the forecast.

Numerous showers and thunderstorms will continue over all the waters
through midweek, with rough seas and locally gusty winds with any
thunderstorm that forms.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  78  88  76  89 /  60  80  60  80
Fort Lauderdale  77  86  77  86 /  60  80  70  80
Miami            78  87  77  88 /  70  80  70  80
Naples           77  90  77  89 /  30  70  60  80

&&

.MFL Watches/Warnings/Advisories...
FL...High Rip Current Risk through Monday evening for FLZ168-172-173.

AM...None.
GM...None.
&&

SHORT TERM...17/AR
LONG TERM....17/AR
AVIATION...55/CWC
Hazardous weather outlook, Aug 28, 10:01 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1001 AM EDT SUN AUG 28 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290215-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1001 AM EDT SUN AUG 28 2016

...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES TODAY...
...SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE
ATLANTIC BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH
TONIGHT. THE PRIMARY HAZARDS ARE FREQUENT LIGHTING, LOCALLY HEAVY
RAINFALL, AND BRIEF GUSTY WINDS.

WIND: BRIEF GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THE
STRONGEST STORMS.

FLOODING: POOR DRAINAGE FLOODING WILL BE POSSIBLE ESPECIALLY IN
URBANIZED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NATIONAL HURRICANE CENTER IS MONITORING A TROPICAL WAVE NEAR
THE NORTH COAST OF CUBA THAT IS EXPECTED TO TRACK WEST OR WEST-
NORTHWEST THROUGH THE FLORIDA STRAITS THIS WEEKEND AND INTO THE
SOUTHEASTERN GULF OF MEXICO EARLY NEXT WEEK. THERE IS A MEDIUM CHANCE
OF THIS SYSTEM HAVING TROPICAL DEVELOPMENT WITHIN THE NEXT 48
HOURS. RESIDENTS AND VISITORS SHOULD CONTINUE TO CLOSELY MONITOR
THE FORECAST OVER THE NEXT FEW DAYS. STAY INFORMED WITH THE LATEST
PRODUCTS FROM THE NATIONAL HURRICANE CENTER AND THE NATIONAL
WEATHER SERVICE IN MIAMI.

REGARDLESS OF THE POTENTIAL TROPICAL SYSTEM, THUNDERSTORMS ARE
LIKELY INTO EARLY NEXT WEEK. THERE IS A THREAT OF HEAVY RAINFALL
CAUSING FLOODING, PARTICULARLY THROUGH TUESDAY. THE RISK OF RIP
CURRENTS WILL REMAIN HIGH FOR THE ATLANTIC BEACHES INTO EARLY THIS
WEEK, WITH POSSIBLE INCREASED RIP CURRENT RISK AS WELL FOR GULF
COAST BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:15 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach3 days

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.